Alert archive / Georgia / Special Weather Statements in 2023
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 7, 2023, 7:21 PM EDT for Dooly County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2023, 7:21 PM EDT (23:21 UTC)
- Expired
- Jul 7, 2023, 7:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 50
County Dooly County, GA
The radar
The Robins AFB radar (KJGX), 77 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 264 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
496
WWUS82 KFFC 072321
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
721 PM EDT Fri Jul 7 2023
GAZ105-106-072345-
Crisp GA-Dooly GA-
721 PM EDT Fri Jul 7 2023
...A strong thunderstorm will impact portions of southeastern Dooly
and northeastern Crisp Counties through 745 PM EDT...
At 721 PM EDT, a strong thunderstorm was near Vienna, moving east at
25 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Vienna, Tremont, Richwood and Tippettville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3202 8389 3217 8386 3212 8361 3209 8361
3198 8363
TIME...MOT...LOC 2321Z 281DEG 24KT 3207 8374
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 7, 3:04 PM EDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jul 7, 3:04 PM EDT, 4 hours 17 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 304 PM EDT Fri Jul 7 2023 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This evening through Saturday) Issued at 300 PM EDT Fri Jul 7 2023 Scattered showers and thunderstorms are currently ongoing across the area with coverage expected to expand and to continue through the afternoon and evening. Storms are currently subsevere and are expected to mainly stay that way, but a severe storm cannot be ruled out. The main threats with these storms are frequent lightning, gusty winds, and heavy rainfall. Since this is mainly diurnally driven, the activity is expected to decrease overnight. Tomorrow, shower and thunderstorms will be driven by a shortwave coming through the area instead of the normal summertime diurnally driven convection. With this, some models are hinting at an MCS type system to affect at least western Georgia. Models are differing in timing so confidence in convection timing is low at this time. Currently have the timing going through the area later in the evening. Parameters at this time are not overly impressive at the moment, but should this system materialize gusty winds are expected to be the main threat. Temps are overall lower like the last forecast due to the more widespread convection. Temps are only forecast to top out in the upper 80s to lower 90s with heat indices ~100 and lower, and thus away from heat advisory criteria at this time. Hernandez && .LONG TERM... (Sunday morning through next Thursday) Issued at 300 PM EDT Fri Jul 7 2023 Key Messages: - A Slight Risk for Severe Thunderstorms is forecast for the forecast area on Sunday, with a synoptic setup supportive of scattered severe thunderstorm in the afternoon through the overnight period. - Diurnal thunderstorms will continue each day during this typical summertime pattern with seasonally temperatures. Location specific chances will vary from day to day based on the locations of upper- level forcing and frontal boundaries. Sunday: A mid-level trough will be digging into the Tennessee River Valley on Sunday, placing the region in broad upper-level synoptic lift with a couple weak impulses possibly sweeping through. Vertical profiles show enough moisture and instability to support strong updrafts with just enough dryness in the mid-levels to support DCAPE values over 1000 J/kg, which will increase chances for localized downbursts throughout the region. While the atmosphere will be supportive of severe weather, model remain uncertain as to 'where' and even 'if' storms will form. As with any threat this time of year, storms initiating earlier than expected may spoil any severe chances, but we're getting within the window of high-res model guidance soon to evaluate the threat more effectively in further forecast package updates. Monday through next Friday: Following the upper-level trough through the Mid-West, a weak frontal boundary is expected to push into North Georgia on Monday. this boundary is likely to become a focal point for storm initiation through the early part of next week. Aloft a weak jet streak rounding the southern end of the trough will sag southward over Central/Southern Georgia on Monday, bringing slightly drier air to North Georgia to start the week, lessing precip chances in that region for a couple days. Instead, Central Georgia will have higher precip concentrations to start the week. The upper-level trough is progged to move eastward by Wednesday, returning the area to weak, northwesterly upper-level flow, and storm chances between 20-50% each afternoon. Thiem Thiem && .AVIATION... (18Z TAFS) Issued at 140 PM EDT Fri Jul 7 2023 Scattered showers and thunderstorms are popping up in west Georgia while a cu field across much of the area should contribute to more widespread coverage through the afternoon in evening. Main timeframe for ATL would be 18 to 22z. Low confidence in tomorrow's convection timing but overall currently thinking a slightly later time frame then today. //ATL Confidence...18Z Update... Low to Medium confidence on tomorrow's convection timing. High Confidence all other elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 70 90 72 88 / 40 30 30 60 Atlanta 71 90 72 87 / 40 30 30 70 Blairsville 63 85 66 81 / 30 30 40 80 Cartersville 68 90 69 87 / 20 30 40 80 Columbus 72 92 73 89 / 40 30 30 80 Gainesville 70 89 71 86 / 40 30 30 70 Macon 72 93 74 91 / 40 30 30 70 Rome 70 90 71 87 / 20 30 50 80 Peachtree City 68 90 71 88 / 40 30 30 80 Vidalia 73 93 75 93 / 50 40 30 60 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Hernandez LONG TERM....Thiem AVIATION...Hernandez
Hazardous weather outlook, Jul 7, 6:41 PM EDT, 40 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 641 PM EDT Fri Jul 7 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-082245- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 641 PM EDT Fri Jul 7 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Scattered thunderstorms are expected to continue across the area this evening. Widespread severe weather is unlikely, although storms that develop will produce frequent lightning and heavy rainfall. A few storms may become strong and capable of producing occasional strong wind gusts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Thunderstorms will be possible each afternoon and evening through next Thursday. The highest rain chances are expected to be on Sunday and Monday as a cold front moves into the region. A few storms on Sunday and Monday could become strong to severe, capable of producing strong wind gusts and hail. Otherwise, the risk for severe weather appears to be low on any given day. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 7, 4:50 PM EDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
450 PM EDT Fri Jul 7 2023
GAZ033-045-072115-
North Fulton GA-DeKalb GA-
450 PM EDT Fri Jul 7 2023
...A strong thunderstorm will impact portions of southwestern DeKalb
and central Fulton Counties through 515 PM EDT...
At 450 PM EDT, a strong thunderstorm was over Kirkwood, or near
Decatur, moving southeast at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Atlanta, Decatur, Grant Park-Zoo Atlanta, Candler-Mcafee, Druid
Hills, North Druid Hills, Belvedere Park, North Decatur, West End,
Virginia Highland, Sweet Auburn, Turner Field, Piedmont Park,
Kirkwood, Lakewood Park, Panthersville, East Lake, Gresham Park, La
Vista and Little Five Points.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3382 8433 3369 8422 3365 8427 3365 8436
3366 8436 3367 8439 3375 8443
TIME...MOT...LOC 2050Z 323DEG 13KT 3373 8434
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 7, 4:56 PM EDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
456 PM EDT Fri Jul 7 2023
GAZ070-072130-
Lamar GA-
456 PM EDT Fri Jul 7 2023
...A strong thunderstorm will impact portions of central Lamar County
through 530 PM EDT...
At 456 PM EDT, a strong thunderstorm was over Liberty Hill, or near
Barnesville, moving southeast at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Barnesville, Milner, Aldora, Johnstonville, Liberty Hill and Goggins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3318 8415 3312 8404 3310 8404 3300 8409
3307 8425 3308 8425
TIME...MOT...LOC 2056Z 297DEG 9KT 3312 8414
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 7, 6:30 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
630 PM EDT Fri Jul 7 2023
GAZ095-105-107-072300-
Dooly GA-Houston GA-Pulaski GA-
630 PM EDT Fri Jul 7 2023
...A strong thunderstorm will impact portions of western Pulaski,
northeastern Dooly and southeastern Houston Counties through 700 PM
EDT...
At 629 PM EDT, a strong thunderstorm was over Browndale, or 7 miles
west of Hawkinsville, moving east at 15 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Hawkinsville, Unadilla, Pinehurst, Hayneville, Browndale, Wallace,
Grovania, Elko, Mock Springs, Pulaski State Prison, Klondike and
Finleyson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3220 8377 3242 8369 3237 8345 3235 8344
3235 8343 3212 8350
TIME...MOT...LOC 2229Z 284DEG 13KT 3227 8361
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 7, 6:59 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
659 PM EDT Fri Jul 7 2023
GAZ105-107-072330-
Dooly GA-Pulaski GA-
659 PM EDT Fri Jul 7 2023
...A strong thunderstorm will impact portions of southwestern Pulaski
and northeastern Dooly Counties through 730 PM EDT...
At 659 PM EDT, a strong thunderstorm was over Mock Springs, or 9
miles southwest of Hawkinsville, moving east at 20 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Wallace, Mock Springs and Finleyson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3213 8372 3225 8371 3223 8346 3212 8347
3212 8354 3213 8354 3213 8355 3212 8355
3212 8359
TIME...MOT...LOC 2259Z 276DEG 17KT 3219 8358
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 7, 6:59 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
659 PM EDT Fri Jul 7 2023
GAZ096-107-072330-
Bleckley GA-Pulaski GA-
659 PM EDT Fri Jul 7 2023
...A strong thunderstorm will impact portions of northwestern Pulaski
and southwestern Bleckley Counties through 730 PM EDT...
At 659 PM EDT, a strong thunderstorm was over Ocmulgee Public Fishing
Area, or near Hawkinsville, moving east at 15 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cochran, Hawkinsville, Coley Station, Ocmulgee Public Fishing Area,
Paulk, Mobley Crossing, Porter and Magnolia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3234 8357 3240 8352 3239 8350 3241 8348
3243 8349 3243 8328 3235 8329 3234 8330
3231 8330
TIME...MOT...LOC 2259Z 277DEG 14KT 3238 8348
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 7, 7:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
721 PM EDT Fri Jul 7 2023
GAZ105-106-072345-
Crisp GA-Dooly GA-
721 PM EDT Fri Jul 7 2023
...A strong thunderstorm will impact portions of southeastern Dooly
and northeastern Crisp Counties through 745 PM EDT...
At 721 PM EDT, a strong thunderstorm was near Vienna, moving east at
25 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Vienna, Tremont, Richwood and Tippettville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3202 8389 3217 8386 3212 8361 3209 8361
3198 8363
TIME...MOT...LOC 2321Z 281DEG 24KT 3207 8374
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:07 PM EDT | Special Weather Statement | FFC | Dade | 23 min |
| Jul 7, 2:18 PM EDT | Special Weather Statement | FFC | Carroll | 27 min |
| Jul 7, 2:50 PM EDT | Special Weather Statement | FFC | Greene | 25 min |
| Jul 7, 2:59 PM EDT | Special Weather Statement | FFC | Newton | 31 min |
| Jul 7, 3:36 PM EDT | Special Weather Statement | FFC | Rockdale | 24 min |
| Jul 7, 3:37 PM EDT | Special Weather Statement | FFC | Henry | 38 min |
| Jul 7, 3:53 PM EDT | Special Weather Statement | FFC | Hancock | 37 min |
| Jul 7, 4:00 PM EDT | Special Weather Statement | FFC | Fayette | 30 min |
| Jul 7, 4:23 PM EDT | Special Weather Statement | FFC | Monroe | 37 min |
| Jul 7, 4:50 PM EDT | Special Weather Statement | FFC | DeKalb | 25 min |
| Jul 7, 4:56 PM EDT | Special Weather Statement | FFC | Lamar | 34 min |
| Jul 7, 6:30 PM EDT | Special Weather Statement | FFC | Pulaski | 30 min |
| Jul 7, 6:59 PM EDT | Special Weather Statement | FFC | Pulaski | 31 min |
| Jul 7, 6:59 PM EDT | Special Weather Statement | FFC | Bleckley | 31 min |
| Jul 7, 7:36 PM EDT | Special Weather Statement | FFC | Forsyth | 24 min |
| Jul 7, 7:54 PM EDT | Special Weather Statement | FFC | Gwinnett | 36 min |
Nearby
Special Weather Statements in Georgia, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.